• Previous Article
    Feedback control of an HBV model based on ensemble kalman filter and differential evolution
  • MBE Home
  • This Issue
  • Next Article
    Optimal individual strategies for influenza vaccines with imperfect efficacy and durability of protection
June  2018, 15(3): 653-666. doi: 10.3934/mbe.2018029

Dynamics of an ultra-discrete SIR epidemic model with time delay

1. 

Tokyo Metropolitan Ogikubo High School, 5-7-20, Ogikubo, Suginami-ku, Tokyo 167-0051, Japan

2. 

Department of Applied Mathematics, Tokyo University of Science, 1-3 Kagurazaka, Shinjuku-ku, Tokyo 162-8601, Japan

3. 

Department of Mathematics, Shimane University, 1600 Nishikawatsu-cho, 690-8504, Matsue, Japan

* Corresponding author: Masaki Sekiguchi

Received  March 12, 2017 Published  December 2017

We propose an ultra-discretization for an SIR epidemic model with time delay. It is proven that the ultra-discrete model has a threshold property concerning global attractivity of equilibria as shown in differential and difference equation models. We also study an interesting convergence pattern of the solution, which is illustrated in a two-dimensional lattice.

Citation: Masaki Sekiguchi, Emiko Ishiwata, Yukihiko Nakata. Dynamics of an ultra-discrete SIR epidemic model with time delay. Mathematical Biosciences & Engineering, 2018, 15 (3) : 653-666. doi: 10.3934/mbe.2018029
References:
[1]

L. J. S. Allen, Some discrete-time SI, SIR and SIS epidemic models, Math. Bio., 124 (1994), 83-105.  doi: 10.1016/0025-5564(94)90025-6.  Google Scholar

[2]

E. Beretta and Y. Takeuchi, Global stability of an SIR epidemic model with time delays, J. Math. Biol., 33 (1995), 250-260.  doi: 10.1007/BF00169563.  Google Scholar

[3]

E. BerettaT. HaraW. Ma and Y. Takeuchi, Global asymptotic stability of an SIR epidemic model with distributed time delay, Nonl. Anal., 47 (2001), 4107-4115.  doi: 10.1016/S0362-546X(01)00528-4.  Google Scholar

[4]

R. M. CorlessC. Essex and M. A. H. Nerenberg, Numerical methods can suppress chaos, Phys. Lett. A, 157 (1991), 27-36.   Google Scholar

[5]

Y. EnatsuY. Nakata and Y. Muroya, Global stability for a class of discrete SIR epidemic models, Math. Bio. and Eng., 7 (2010), 347-361.  doi: 10.3934/mbe.2010.7.347.  Google Scholar

[6]

Y. EnatsuY. NakataY. MuroyaG Izzo and A Vecchio, Global dynamics of difference equations for SIR epidemic models with a class of nonlinear incidence rates, J. Diff. Equ. Appl., 18 (2012), 1163-1181.  doi: 10.1080/10236198.2011.555405.  Google Scholar

[7]

S. Elaydi, An Introduction to Difference Equations, Springer-Verlag, New York, 2005.  Google Scholar

[8]

D. F. GriffithsP. K. Sweby and H. C. Yee, On spurious asymptotic numerical solutions of explicit Runge-Kutta methods, IMA J. Numer. Anal., 12 (1992), 319-338.  doi: 10.1093/imanum/12.3.319.  Google Scholar

[9]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Applied Mathematical Sciences Vol 99, Springer, 1993. doi: 10.1007/978-1-4612-4342-7.  Google Scholar

[10]

G. Izzo and A. Vecchio, A discrete time version for models of population dynamics in the presence of an infection, J. Comput. Appl. Math., 210 (2007), 210-221.  doi: 10.1016/j.cam.2006.10.065.  Google Scholar

[11]

G. Izzo, Y. Muroya and A. Vecchio, A general discrete time model of population dynamics in the presence of an infection Disc. Dyn. Nat. Soc. , (2009), Art. ID 143019, 15pp. doi: 10.1155/2009/143019.  Google Scholar

[12]

L. JódarR. J. VillanuevaA. J. Arenas and G. C. González, Nonstandard numerical methods for a mathematical model for influenza disease, Math. Comput. Simul., 79 (2008), 622-633.  doi: 10.1016/j.matcom.2008.04.008.  Google Scholar

[13]

C. M. Kent, Piecewise-defined difference equations: Open Problem, 'Bridging Mathematics, Statistics, Engineering and Technology, 55-71, Springer Proc. Math. Stat., 24, Springer, New York, 2012. doi: 10.1007/978-1-4614-4559-3_7.  Google Scholar

[14]

C. C. McCluskey, Complete global stability for an SIR epidemic model with delay -distributed or discrete time delays, Nonl. Anal. RWA, 11 (2010), 55-59.  doi: 10.1016/j.nonrwa.2008.10.014.  Google Scholar

[15]

R. E. Mickens, Discretizations of nonlinear differential equations using explicit nonstandard methods, J. Comput. Appl. Math., 110 (1999), 181-185.  doi: 10.1016/S0377-0427(99)00233-2.  Google Scholar

[16]

S. M. MoghadasM. E. AlexanderB. D. Corbett and A. B. Gumel, A positivity-preserving Mickens-type discretization of an epidemic model, J. Diff. Equ. Appl., 9 (2003), 1037-1051.  doi: 10.1080/1023619031000146913.  Google Scholar

[17]

K. Matsuya and M. Murata, Spatial pattern of discrete and ultradiscrete Gray-Scott model, DCDS-B, 20 (2015), 173-187.  doi: 10.3934/dcdsb.2015.20.173.  Google Scholar

[18]

K. Matsuya and M. Kanai, Exact solution of a delay difference equation modeling traffic flow and their ultra-discrete limit, arXiv: 1509.07861 [nlin. CG]. Google Scholar

[19]

K. Nishinari and D. Takahashi, Analytical properties of ultradiscrete Burgers equation and rule-184 cellular automaton, J. Phys. A, 31 (1998), 5439-5450.  doi: 10.1088/0305-4470/31/24/006.  Google Scholar

[20]

A. RamaniA. S. CarsteaR. Willox and B. Grammaticos, Oscillating epidemics: A discrete-time model, Phys. A, 333 (2004), 278-292.  doi: 10.1016/j.physa.2003.10.051.  Google Scholar

[21]

T. TokihiroD. TakahashiJ. Matsukidaira and J. Satsuma, From soliton equations to integrable cellular automata through a limiting procedure, Phys. Rev. Lett., 76 (1996), 3247-3250.  doi: 10.1103/PhysRevLett.76.3247.  Google Scholar

[22]

J. SatsumaR. WilloxA. RamaniB. Grammaticos and A. S. Carstea, Extending the SIR epidemic model, Phys. A, 336 (2004), 369-375.   Google Scholar

[23]

M. Sekiguchi, Permanence of some discrete epidemic models, Int. J. Biomath., 2 (2009), 443-461.  doi: 10.1142/S1793524509000807.  Google Scholar

[24]

M. Sekiguchi and E. Ishiwata, Global dynamics of a discretized SIRS epidemic model with time delay, J. Math. Anal. Appl., 371 (2010), 195-202.  doi: 10.1016/j.jmaa.2010.05.007.  Google Scholar

[25]

G. C. SirakoulisI. Karafyllidis and A. Thanailakis, A cellular automaton model for the effects of population movement and vaccination on epidemic propagation, Ecol. Mod., 133 (2000), 209-223.  doi: 10.1016/S0304-3800(00)00294-5.  Google Scholar

[26]

S. H. WhiteA. Martin del Rey and G. Rodríguez Sánchez, Modeling epidemics using cellular automata, Appl. Math. Comp., 186 (2007), 193-202.  doi: 10.1016/j.amc.2006.06.126.  Google Scholar

[27]

R. WilloxB. GrammaticosA. S. Carstea and A. Ramani, Epidemic dynamics: Discrete-time and cellular automaton models, Phys. A, 328 (2003), 13-22.  doi: 10.1016/S0378-4371(03)00552-1.  Google Scholar

[28]

S. Wolfram, Statistical mechanics of cellular automata, Rev. Mod. Phys., 55 (1983), 601-644.  doi: 10.1103/RevModPhys.55.601.  Google Scholar

[29]

T. Zhang and Z. Teng, Global behavior and permanence of SIRS epidemic model with time delay, Nonl. Anal. RWA., 9 (2008), 1409-1424.  doi: 10.1016/j.nonrwa.2007.03.010.  Google Scholar

show all references

References:
[1]

L. J. S. Allen, Some discrete-time SI, SIR and SIS epidemic models, Math. Bio., 124 (1994), 83-105.  doi: 10.1016/0025-5564(94)90025-6.  Google Scholar

[2]

E. Beretta and Y. Takeuchi, Global stability of an SIR epidemic model with time delays, J. Math. Biol., 33 (1995), 250-260.  doi: 10.1007/BF00169563.  Google Scholar

[3]

E. BerettaT. HaraW. Ma and Y. Takeuchi, Global asymptotic stability of an SIR epidemic model with distributed time delay, Nonl. Anal., 47 (2001), 4107-4115.  doi: 10.1016/S0362-546X(01)00528-4.  Google Scholar

[4]

R. M. CorlessC. Essex and M. A. H. Nerenberg, Numerical methods can suppress chaos, Phys. Lett. A, 157 (1991), 27-36.   Google Scholar

[5]

Y. EnatsuY. Nakata and Y. Muroya, Global stability for a class of discrete SIR epidemic models, Math. Bio. and Eng., 7 (2010), 347-361.  doi: 10.3934/mbe.2010.7.347.  Google Scholar

[6]

Y. EnatsuY. NakataY. MuroyaG Izzo and A Vecchio, Global dynamics of difference equations for SIR epidemic models with a class of nonlinear incidence rates, J. Diff. Equ. Appl., 18 (2012), 1163-1181.  doi: 10.1080/10236198.2011.555405.  Google Scholar

[7]

S. Elaydi, An Introduction to Difference Equations, Springer-Verlag, New York, 2005.  Google Scholar

[8]

D. F. GriffithsP. K. Sweby and H. C. Yee, On spurious asymptotic numerical solutions of explicit Runge-Kutta methods, IMA J. Numer. Anal., 12 (1992), 319-338.  doi: 10.1093/imanum/12.3.319.  Google Scholar

[9]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Applied Mathematical Sciences Vol 99, Springer, 1993. doi: 10.1007/978-1-4612-4342-7.  Google Scholar

[10]

G. Izzo and A. Vecchio, A discrete time version for models of population dynamics in the presence of an infection, J. Comput. Appl. Math., 210 (2007), 210-221.  doi: 10.1016/j.cam.2006.10.065.  Google Scholar

[11]

G. Izzo, Y. Muroya and A. Vecchio, A general discrete time model of population dynamics in the presence of an infection Disc. Dyn. Nat. Soc. , (2009), Art. ID 143019, 15pp. doi: 10.1155/2009/143019.  Google Scholar

[12]

L. JódarR. J. VillanuevaA. J. Arenas and G. C. González, Nonstandard numerical methods for a mathematical model for influenza disease, Math. Comput. Simul., 79 (2008), 622-633.  doi: 10.1016/j.matcom.2008.04.008.  Google Scholar

[13]

C. M. Kent, Piecewise-defined difference equations: Open Problem, 'Bridging Mathematics, Statistics, Engineering and Technology, 55-71, Springer Proc. Math. Stat., 24, Springer, New York, 2012. doi: 10.1007/978-1-4614-4559-3_7.  Google Scholar

[14]

C. C. McCluskey, Complete global stability for an SIR epidemic model with delay -distributed or discrete time delays, Nonl. Anal. RWA, 11 (2010), 55-59.  doi: 10.1016/j.nonrwa.2008.10.014.  Google Scholar

[15]

R. E. Mickens, Discretizations of nonlinear differential equations using explicit nonstandard methods, J. Comput. Appl. Math., 110 (1999), 181-185.  doi: 10.1016/S0377-0427(99)00233-2.  Google Scholar

[16]

S. M. MoghadasM. E. AlexanderB. D. Corbett and A. B. Gumel, A positivity-preserving Mickens-type discretization of an epidemic model, J. Diff. Equ. Appl., 9 (2003), 1037-1051.  doi: 10.1080/1023619031000146913.  Google Scholar

[17]

K. Matsuya and M. Murata, Spatial pattern of discrete and ultradiscrete Gray-Scott model, DCDS-B, 20 (2015), 173-187.  doi: 10.3934/dcdsb.2015.20.173.  Google Scholar

[18]

K. Matsuya and M. Kanai, Exact solution of a delay difference equation modeling traffic flow and their ultra-discrete limit, arXiv: 1509.07861 [nlin. CG]. Google Scholar

[19]

K. Nishinari and D. Takahashi, Analytical properties of ultradiscrete Burgers equation and rule-184 cellular automaton, J. Phys. A, 31 (1998), 5439-5450.  doi: 10.1088/0305-4470/31/24/006.  Google Scholar

[20]

A. RamaniA. S. CarsteaR. Willox and B. Grammaticos, Oscillating epidemics: A discrete-time model, Phys. A, 333 (2004), 278-292.  doi: 10.1016/j.physa.2003.10.051.  Google Scholar

[21]

T. TokihiroD. TakahashiJ. Matsukidaira and J. Satsuma, From soliton equations to integrable cellular automata through a limiting procedure, Phys. Rev. Lett., 76 (1996), 3247-3250.  doi: 10.1103/PhysRevLett.76.3247.  Google Scholar

[22]

J. SatsumaR. WilloxA. RamaniB. Grammaticos and A. S. Carstea, Extending the SIR epidemic model, Phys. A, 336 (2004), 369-375.   Google Scholar

[23]

M. Sekiguchi, Permanence of some discrete epidemic models, Int. J. Biomath., 2 (2009), 443-461.  doi: 10.1142/S1793524509000807.  Google Scholar

[24]

M. Sekiguchi and E. Ishiwata, Global dynamics of a discretized SIRS epidemic model with time delay, J. Math. Anal. Appl., 371 (2010), 195-202.  doi: 10.1016/j.jmaa.2010.05.007.  Google Scholar

[25]

G. C. SirakoulisI. Karafyllidis and A. Thanailakis, A cellular automaton model for the effects of population movement and vaccination on epidemic propagation, Ecol. Mod., 133 (2000), 209-223.  doi: 10.1016/S0304-3800(00)00294-5.  Google Scholar

[26]

S. H. WhiteA. Martin del Rey and G. Rodríguez Sánchez, Modeling epidemics using cellular automata, Appl. Math. Comp., 186 (2007), 193-202.  doi: 10.1016/j.amc.2006.06.126.  Google Scholar

[27]

R. WilloxB. GrammaticosA. S. Carstea and A. Ramani, Epidemic dynamics: Discrete-time and cellular automaton models, Phys. A, 328 (2003), 13-22.  doi: 10.1016/S0378-4371(03)00552-1.  Google Scholar

[28]

S. Wolfram, Statistical mechanics of cellular automata, Rev. Mod. Phys., 55 (1983), 601-644.  doi: 10.1103/RevModPhys.55.601.  Google Scholar

[29]

T. Zhang and Z. Teng, Global behavior and permanence of SIRS epidemic model with time delay, Nonl. Anal. RWA., 9 (2008), 1409-1424.  doi: 10.1016/j.nonrwa.2007.03.010.  Google Scholar

Figure 1.  Numerical experiments $x_{n}$ and $y_{n}$ with $\omega =0$.
Figure 2.  Numerical experiments $x_{n}$ and $y_{n}$ with $\omega =10$.
Figure 3.  A solution $w^{j}_{m}$ is constructed by two solutions $u^{j}_{m}$ and $v^{j}_{m}$
[1]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[2]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[3]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[4]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[5]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

[6]

A. M. Elaiw, N. H. AlShamrani, A. Abdel-Aty, H. Dutta. Stability analysis of a general HIV dynamics model with multi-stages of infected cells and two routes of infection. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020441

[7]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[8]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[9]

Shao-Xia Qiao, Li-Jun Du. Propagation dynamics of nonlocal dispersal equations with inhomogeneous bistable nonlinearity. Electronic Research Archive, , () : -. doi: 10.3934/era.2020116

[10]

Ebraheem O. Alzahrani, Muhammad Altaf Khan. Androgen driven evolutionary population dynamics in prostate cancer growth. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020426

[11]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[12]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[13]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[14]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[15]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[16]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[17]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[18]

José Luis López. A quantum approach to Keller-Segel dynamics via a dissipative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020376

[19]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[20]

Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020344

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (258)
  • HTML views (652)
  • Cited by (0)

[Back to Top]